Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 16, 2001, 6:20 PM EDT for Broome County, Chenango County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 6:20 PM EDT (22:20 UTC)
- Expired
- Jun 16, 2001, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Broome County, NY, Chenango County, NY
The radar
The Binghamton radar (KBGM), 26 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 162226 FFWBGM NYC007-017-170115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 620 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CHENANGO COUNTY IN CENTRAL NEW YORK. BROOME COUNTY IN CENTRAL NEW YORK. * UNTIL 915 PM EDT. * AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A VERY SLOW MOVING BAND OF HEAVY THUNDERSTORMS EXTENDING FROM NEAR ENDICOTT IN WESTERN BROOME COUNTY TO NEAR THE BINGHAMTON REGIONAL AIRPORT...THEN FURTHER NORTHEAST INTO WESTERN CHENANGO COUNTY NEAR MCDONOUGH. RADAR ESTIMATES AND SPOTTER REPORTS INDICATE THAT BETWEEN ONE AND A HALF /1.50/ AND THREE AND A HALF INCHES /3.50/ OF RAIN HAS FALLEN WITHIN THIS BAND SINCE 4 PM EDT. ADDITIONAL HEAVY RAINS EARLY THIS EVENING WILL BRING SMALL STREAMS AND CREEKS OUT OF THEIR BANKS AND CAUSE FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ MJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 5:25 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 16, 5:25 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
525 PM EDT SAT JUN 16 2001
HAVE UPDATED THE ZONES TO INCLUDE THE MENTION OF HEAVY RAIN. HAVE
ALSO ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE FA EXCEPT THE WESTERN
MOST ZONES AND N ONEIDA COUNTY. IN THESE AREAS THE HEAVIEST RAINS
HAVE ALREADY SHIFTED EAST OR ARE EXPECTED TO REMAIN SOUTH. SPOTTERS
HAVE REPORTED RAINFALL RATES OF 1 TO 3 INCHES AN HOUR IN SOME
PLACES. THE RUC MODEL INDICATES THE CONVECTION WILL BE SLOW TO MOVE
EAST.
.BGM...FLASH FLOOD WATCH THIS EVENING NYZ017-024-025-055-PAZ038
FLASH FLOOD WATCH UNTIL MIDNIGHT NYZ018-036-037-044-045-056
PAZ039-043-044-047
FLASH FLOOD WATCH TONIGHT NY046-057-062-PAZ040-048
SMFNearby
Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.